MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) SEE H.10; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) SEE H.10; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367922
Medical Device Problem Code Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.1 medical device brand name: bd vacutainer® sodium fluoride 10mg potassium oxalate 8 mg (fx) blood collection tubes h.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd vacutainer® sodium fluoride 10mg potassium oxalate 8 mg (fx) blood collection tubes that there was discolored / abnormal additive form.The following information was provided by the initial reporter: have the issue presented on different lot numbers? all past deliveries contained the white powder inside the tube, but not solidified.Have these tube been used to draw blood from patients? no how are the tubes being stored? inside the boxes sent by the distributor in our temperature controlled warehouse (15 - 25 c).Has the issue presented on every tube from the lot? yes customer is concern in regards to the additive appearance on lot#: 3074286.The powder seems to be clumping."the white powder inside of most the vacutainer tubes seems to be solidified".
 
Additional Manufacturer Narrative
H.6.Investigation summary: bd did not received samples, but 6 photos were provided for investigation.The photos were reviewed and the indicated failure mode for additive appearance with the incident lot was not observed.The photos were evaluated and show that additive is present in the tubes and is clinging to the inside of the tube wall along the length of the tube.This type of powder can exhibit come "clinging" properties; this is not an unusual appearance additionally, 100 retention samples from bd inventory were evaluated and no issues were observed relating to additive appearance as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode additive appearance.Bd was not able to identify a root cause for the indicated failure mode.
 
Event or Problem Description
It was reported that while using the bd vacutainer® sodium fluoride 10mg potassium oxalate 8 mg (fx) blood collection tubes that there was discolored / abnormal additive form.The following information was provided by the initial reporter: ¿ have the issue presented on different lot numbers? all past deliveries contained the white powder inside the tube, but not solidified.¿ have these tube been used to draw blood from patients? no ¿ how are the tubes being stored? inside the boxes sent by the distributor in our temperature controlled warehouse (15 - 25 c).¿ has the issue presented on every tube from the lot? yes customer is concern in regards to the additive appearance on lot#: 3074286.The powder seems to be clumping."the white powder inside of most the vacutainer tubes seems to be solidified".

Brand Name
SEE H.10
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17431315
Report Number1917413-2023-00702
Device Sequence Number8884834
Product Code JKA
UDI-Device Identifier50382903679220
UDI-Public50382903679220
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2024
Device Catalogue Number367922
Device Lot Number3074286
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2023
Supplement Date Received by Manufacturer08/22/2023
Initial Report FDA Received Date07/31/2023
Supplement Report FDA Received Date08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown